Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mood swings and HIV
Apr 1, 2012

I just wanted to ask if mood swings and irritability are side effects of ARVs. My female relative is on Tenolam and nevirapine (don't know the dosages). Recently other family members have complained about her moods swing. She gets irritable very easily and starts being verbally aggressive towards people around her.

Response from Dr. Fawcett

Tenolam contains tenofovir (Viread) and lamivudine (Epivir). The irritability you describe can be a symptom of depression, which is a known side effect of tenofovir (along with anxiety). Living with HIV can, of course, be extremely stressful and everyone's reaction can be different. Such responses can include increased irritability and changes in personality as people react to both the side effects of the meds and the ongoing stress of living with the virus. I recommend that she speak with her physician regarding these changes in order to be evaluated for possible mental health concerns.

Good luck,

David



Previous
Neuropathy help
Next
Handling the stress of living with the virus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement